Format

Send to

Choose Destination
Turk J Gastroenterol. 2002 Dec;13(4):232-5.

A case report of doxycycline induced esophageal and gastric ulcer.

Author information

1
Sişli Eftal Education and Research Hospital, Department of Gastroenterology, Istanbul. akbayirn@hotmail.com

Abstract

It is well-established that various drugs can induce esophageal and gastric mucosal injury. Generally neither motility disorder nor an anatomical stricture is found in such cases and the cause of mucosal injury is usually found to be inadequate fluid intake with medicine or consumption just prior to bedtime. Athough there are some case reports of doxycycline induced esophageal mucosal injury, doxycycline induced gastric ulcer has been reported only once in the literature. In this case report, a 33 year old female patient who had been prescribed doxycycline for pelvic inflammatory disease is presented. She was admitted with retrosternal and epigastric pain and odynophagia, which had begun after taking the second oral dose of the drug. Endoscopic examination showed ulcers in the mid esophagus and fundus of the stomach. Histologic findings supported a drug induced etiology in these ulcers. This is only the second case in the literature where gastric ulcer has been caused by doxycycline.

PMID:
16378313

Supplemental Content

Loading ...
Support Center